MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier:(b)(6).A2: patient age: 58 years old at time of enrollment.
 
Event or Problem Description
Elegance clinical trial.It was reported that an occlusion occurred.The subject underwent treatment with the ranger drug coated balloons on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion #001 was in the right proximal superficial femoral artery, right mid superficial femoral artery, right distal superficial femoral artery and right distal popliteal artery with 5.0 mm proximal reference vessel diameter and 5.0 mm distal reference vessel diameter with lesion length of 330 mm and 100% stenosis was classified as tasc ii d lesion.Prior to target lesion treatment with study device, atherectomy was performed with 2.2 mm x 1290 mm non-boston scientific atherectomy device.Treatment of target lesion was performed by dilation using two 5 mm x 200 mm and 5.0 mm x 150 mm ranger drug coated balloons study devices.Following post treatment by placement of 6 mm x 80 mm innova bare metal stent, the final residual stenosis was noted to be 10%.On the same day of the index procedure, during treatment of the target lesion #001, dissection of grade c was noted due to ranger drug coated balloons.Two ranger drug coated balloons of sizes 5 mm x 200 mm and 5.0 mm x 150 mm were used to treat the target lesion #001.In response to the complication, a bailout stent was placed.Following the treatment, the final residual stenosis was noted to be 10%.Additionally, hematoma was noted due perforation in the right mid popliteal artery which was treated with balloon dilation using 5 mm x 40 mm mustang balloon.On (b)(6) 2022, the subject was discharged from the hospital on dual antiplatelet therapy.On (b)(6) 2023, the subject visited as an outpatient for worsening right lower extremity pain with dependent rubor and was found to have occluded right superficial femoral artery (sfa), distal popliteal stent with right posterior tibial flow.The subject was recommended for bypass surgery versus below knee amputation on a later date.On (b)(6) 2023, the subject revisited the emergency department with complaints of worsening right lower extremity pain.Physical examinations revealed right dorsalis pedis (dp) and posterior tibial (pt) pulses were absent, right lower extremities was cool to touch with dependent rubor to foot and anterior leg and nonpitting edema.Rutherford classification assessed revealed, category 5 critical limb ischemia.On (b)(6) 2023, arterial duplex of right lower extremities performed revealed total in-stent occlusion of the right mid sfa, distal sfa and popliteal artery consistent with no blood flow and 50-75% stenosis of right profunda femoris artery.On (b)(6) 2023, 309 days post index procedure, right above the knee amputation was performed as below the knee tissue exploration identified necrotic muscle with no viability.Post procedure, wound was dressed using xeroform, gauze and a light ace wrap.Subject was transferred to intermediate floor for the post-operative care and was recommended to apply shrink sock and stump protector daily.On (b)(6) 2023, the subject was discharged from the hospital to rehabilitation center on dual antiplatelet therapy.On (b)(6) 2023, the event was considered to be resolved.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17895597
Report Number2124215-2023-55173
Device Sequence Number14316233
Product Code ONU
UDI-Device Identifier08714729976028
UDI-Public08714729976028
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number00861H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2023
Initial Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient RaceWhite